I would not be happy with this, certainly not for any prolonged period. Panadol can cause liver damage when used in high doses & this risk increases for long term use, particularly if combined with alcohol use, (not suggesting that part applies to you).
Last year an FDA advisory panel recommended that individual doses should not exceed 650mgs & that the current total daily dose limit of 4,000 mgs should be lowered. Your proposed dose is already higher than both of those.
Have you tried any non drug therapies to help reduce the required dose? Accupuncture & thai chi have been found to help with pain in fibro.
The amino acid N-acetyl- cysteine can help your liver detoxify.
thanks -i suspected as much...lol (it didnt say all natural health product on the packet...)
no-dont drink at all but guess my liver will be in bad shape from the tramadol and oxycontin i was on -and it got pretty smashed up in the accident...
I have started with a new physio and they do accupuncture on me -it does help a bit -but only had it done twice thus far...
used to do yang thai chi -but have only one leg that works now due to nerve damage and my pelvis is still unstable... will look at modifying the form when i am up to it, not many over in aus. do it and i find motivation a problem atm.
Have got a referal to a good pain managment clinic -but a bit of a wait, i guess they will be much better to talk to about it than the dr's -will see...
thanks so much. T.
hi -yeah is a lot -but is what dr wants me to be on, as i was becoming addicted to large prescribed doses of tramadol, oxycontin and endone (well i was addicted -2mths of hell to get clean, and i dont want to go there again...) -which i was on (all at once) for pain from my shattered pelvis -which is a huge mess -bout as bad as it can get (not my words...) The left side is still floating, not properly attatched -it is 16 months post accident- they pulled it out from my left lung... bummer -but at least im still here to whinge bout it lol. -saw one of my specialists tonight -he thinks a nerve block may be the answer??? -they just have to find the right ones.
The above dosages dont kill the pain -but they do take the edje off.
-ta for the replies T.
I get so frustrated with doctors who don't want their patients "addicted." (they are actually misusing that word, and mean "dependent." Addicted means you are out of control taking them. Dependent means just that your body has a reaction that makes getting off of them a special process, but one that is easier if a doctor knows what he's doing).
Yet, they'll kill their patients liver on tylenol. Oh, wonderful trade there.
Maybe you really were addicted, and if I'm off base I apologize. But I've been using hydrocodone, morphine, and fentanyl for 3 years now and am not addicted. I am dependent and will need help coming off of them, but these medications are better for me that huge doses of tylenol!
Nerve blocks are nice, so are steroid injections. There are other things they can do like radiofrequency ablations if your pain comes from certain joints (facet or SI). I have done all of the above.
Has he tried halving the tylenol with an NSAID? (also hard on your stomach and kidneys, but if you can't take opiates, you're kind of stuck with the baddies).
ty. -Have just started nsaid last night -and it helped a bit, slept better and not as bad this morning -could taste it in my mouth this morning yuck... (no, i didnt disolve it under my toungue...lol) but will be carefull with them. -am looking at getting TEMS machine thingy -like they use at physio with the electhic pulses...
and thanks for the clarification -dependant suits me much better i had no problem with not wanting to take them -my body was just arguing about it physically not mentally...
luckily my pain isnt In my back, but next to it at the SI joint -(where the pelvis Elephant ears are supposed to join the spine -see, the radiographer in me...lol) -i can bend no prob -even though i did fracture my spine in a couple of places...
Hi their I read you post ,and profile, It is very nice to meet you ,and I would like to welcome you to the forum. I really feel for you, because I had my pelvis also shattered, and both hip joints cut completely in half when I was in a automobile accident, and the motor or my truck pushed my steering wheel through my pelvis, and hips. I am lucky to even be alive. So I can "somewhat" imagine atleast "some" of what you are going through. I have been a chronic pain patient now unfortunately for 16 years. IF I don't take my Medications I have no life at all. I'm abit confused about you medication situation? If I'm missing something here very important that pertains to you, and your situation ( " I Opologize ok?") You said you were taking large dosages of strong opiod pain medication, and it did not go well with you. Have you tried lower doses of less strong pain opiods, like (Combunox)=(oxycodone5mg./400 Ibuprofen), or have you tried and even a less addictive medication called (Vicoprofen)= (hydrocodone7.5/ Ibuprofen400mg). These medications are (Opiod/Nasids). They are relatively low doses of opiates with an antaimflamatory compound, Instead of the (Tylenol), I do not like Tylenol, or in your Country Panadol. It has damaged so mny peoples livers. If a person has to take Acetaminophen= Panadol, I recommend you get you liver emzymes checked at least twice a year. I have been on moderate dosages of strong both long acting ,and short acting Opiates for 16 years now ,and have done relatively well. My pain never goes below a #5 If I don't take my medications I cannot even start my day to do my morning hygene. Let alone go through the rest of my day. If you are having problems taking pills by mouth have you conciderd trying a lower strenth Fentanly patch? Like I said before, If you cannot take Opiod medications for some reason I totally understand, and I totally support you. I just feel so sad when a Chronic Pain Patient has to needlessly suffer when their are alternative ways to controll your pain, and (pain medications.) Have you ever considered having a caregiver Hold your medications, and give them out to you on a daily basis? I am not a Dr., and I don't know your whole health situation, but I was just trying to give you some POSSITIVE alternatives. I also do realize their are other ways to help controll ones pain. I really hope you can find some alternatives that help you. Well I want you to know their are a lot of good people here on this forum that really care. Keep intouch ok? Sincerely
hi -ta 4 reply, sounds like a horrific accident u had -it is good to hear from somone who can relate, i dont come across many who have similar injuries.(i think most die) at 16 yrs ago u must have had a damn good trauma team... and be one tough cookie...
have tried taking lower doses of opiates but seem to react strait away -just one 5mg endone will make me sick for 3 days.
the nsaid,s seem to be helping -my meds have been changing a lot lately so i think i need to sort them and find a pain baseline -have halved my panadol over the last 2 days and have noticed increased pain but will talk to dr next week re. your suggestions (he will probably say 'do what u want -u allways do' -lol)
Hi there. It just so happened at the time of my accident I was really into bodybuilding. Before the accident in 1994 I lifted weights 5 days a week, and ran 5 miles every other day. I had been doing that athletic routein for several years. When I had the Automobile accident the Trama Unit Surgeon said to me if it was not for my muscular body I would have Died from internal damage . He said that My muscles acted as extra pading around my body that acted as strong shock absorbers for my organs. Thank you for your reply. I truely am very lucky to be alive, and I try to always live my life to the fullest. Even though ai now am disabled I always try to stay possitive. I also am blessed to be associated with a very great team of Surgeons. I have known them now for 16 years, and they treat me very good. Well I wish you the very best, and never hesitate to contact me if you want to, (ok? Sincerely
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.